Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Put on Medicated stent. Taking plavix, aspirin, lipitor & after muscular problems taking crestor. Sensitive to aspirin. What is the order of importance of this medications?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 421 Questions
Question
I am 78+ years old, male, about 2.5 years ago had a medicated stent put in. Have been taking Plavix 75, Aspirin and first Lipitor and after severe muscular problems Crestor.
Question: From longevity point of view; what is the order of importance, knowing that I never needed, Lipitor or any other before and very sensitive to Aspirin?

Thanks

XXXXXXX
Posted Sat, 14 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Prabhakar C Koregol 7 hours later
Hi,

Thanks for the query. Let me answer your query in this way.

1. Once you are put on drug eluting stent, if one can afford than it is recommended for life long.

2. So are aspirin and statin. Each have different but important role in preventing future health complications. It does not matter whether or not you had any prior indication. If they are abnormal dose modification of crestor may be needed. All three should ideally be carried on for ever.

3. If you are really intolerent to aspirin than you can lower does to 75mg along with plavix.

4. If there are strong reasons for you to stop, plavix can be considered for stopping; but after fullly understanding that there is risk of late stent thrombosis - small but real risk.

Hope this answers your query. Let me know if I have missed out on any concerns.

Best Regards
Above answer was peer-reviewed by
 
Follow-up: Put on Medicated stent. Taking plavix, aspirin, lipitor & after muscular problems taking crestor. Sensitive to aspirin. What is the order of importance of this medications? 18 hours later
Thank you Dr XXXXXXX Koregol, for me the Plavix is very important since my platelet
count is high, without that medication the risk goes up. There is nothing more to be learned on this subject.

Kind Regards

XXXXXXX

 
 
Answered by Dr. Prabhakar C Koregol 6 hours later

It was my pleasure discussing with you.

Hope my answer was helpful. If all your queries have been answered, please close this discussion.
If you are satisfied with my answer and wish me to answer in the future please post your queries to my attention "Dr. Prabhakar Koregol".

Wish you good health.

Best Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor